California, 2005

Wildfire in California, July 5 to 9, 2005

July 5 to 9, 2005 · NWS SGX · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
8
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 5, 10:10 AM PST, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 5, 10:10 AM PST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1110 AM PDT TUE JUL 5 2005

.SYNOPSIS...THE MARINE LAYER AND ONSHORE FLOW WILL CONTINUE COASTAL
LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS...EXTENDING LOCALLY
INLAND. THE LOW CLOUDS WILL LINGER NEAR SOME BEACHES DURING THE
AFTERNOONS. OTHERWISE...HIGH PRESSURE ALOFT WILL KEEP THE WEATHER
FAIR WITH WARM DAYS INLAND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

UPDATED FORECAST FOR PERSISTENT HAZE IN THE INLAND EMPIRE.
LOW CLOUDS AND FOG WERE INTO ALL COASTAL AREAS...WRN SAN INLAND
VALLEYS AND FAR WRN INLAND EMPIRE THIS MORNING BUT CLEARED TO NEAR
THE COAST BY LATE MORNING. STRATUS REMAINS EXTENSIVE OFFSHORE. CLEAR
ELSEWHERE. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 1700 FT
WITH DRY WLY WINDS ALOFT. ONSHORE GRADIENTS WITH 6-7 MB SAN-IPL.

BROAD UPPER HI TO THE S AND WEAK TROUGH TO THE N WILL CONTINUE
THROUGH THE SHORT TERM. JUST A SLIGHT DOWNWARD TREND IN THE LOCAL
HEIGHTS THROUGH FRI THAT SHOULD BRING A LITTLE COOLING TO THE INLAND
AREAS. LITTLE CHANGE EXPECTED IN THE MARINE LAYER WITH LOW CLOUDS
AND FOG EXTENDING INTO THE WRN INLAND VALLEYS LATE AT NIGHT. EXPECT
PATCHY DENSE FOG IN THE INLAND VALLEYS IN THE MORNINGS. ONSHORE
GRADIENTS WILL REMAIN STRONG ENOUGH TO CAUSE LOCALLY BREEZY TO WINDY
CONDITIONS IN THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS
AND EVENINGS. OTHERWISE...FAIR WITH DRY WLY WINDS ALOFT.

LONGER RANGE PROGS INDICATE LITTLE CHANGE THROUGH THE WEEKEND. THE
UPPER HI SHOULD BUILD ALOFT EARLY NEXT WEEK FOR A DECREASING MARINE
LAYER AND WARMING.

&&

.AVIATION...MARINE LAYER DEPTH AROUND 1700 FEET BASED ON THE 12Z NKX
SOUNDING AND RECENT ACARS SOUNDINGS. BASES OF THE STRATUS SHOULD
REMAIN AROUND 1200 FEET MSL WITH TOPS NEAR 1700 FEET. STRATUS IS
PULLING BACK TO THE COAST AND EXPECTING MOSTLY MVFR TO VFR
CONDITIONS INLAND WITH CLEAR SKIES AND SOME HAZE WHICH MAY REDUCE
VISIBILITIES TO 3 TO 5 MILES IN SOME LOCATIONS...ESPECIALLY NEAR
CNO/ONT/RAL AREAS. COASTAL AIRPORTS SHOULD BECOME MVFR TO VFR BY
NOON WITH SCATTERED CONDITIONS WITH SOME VISIBILITY RESTRICTIONS.
STRATUS IS EXPECTED TO REMAIN ALONG THE IMMEDIATE COAST THROUGH THE
AFTERNOON AND BEGIN TO PUSH BACK INLAND DURING THE EVENING HOURS.
CNO/ONT/RAL AREA SHOULD REMAIN CLEAR BUT SOME MVFR TO LOCAL IFR
VISIBILITY RESTRICTIONS BY SUNRISE. LITTLE CHANGE IN THE PATTERN IS
EXPECTED WEDNESDAY WITH THE STRATUS CLEARING BACK TO NEAR THE COAST
BY LATE MORNING ON WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...HIGH RIP CURRENT RISK WEDNESDAY
FOR THE ORANGE COUNTY COAST...SEE LAXSRFSGX.

PUBLIC...ATKIN
AVIATION...HORTON
Hazardous weather outlook, Jul 5, 11:35 AM PST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1235 PM PDT TUE JUL 5 2005

CAZ042-043-052300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
1235 PM PDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS IN EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH TUESDAY.

HIGH RIP CURRENT POTENTIAL AT THE BEACHES WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ048-050-055-056-057-058-060-061-062-052300-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1235 PM PDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS...MOUNTAINS...DESERTS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH
FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS.
THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS
WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO
DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS
NEEDED THROUGH SEPTEMBER 30.

ATKIN

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, W/S Orange

When
July 5, 1:00 PM PST to July 9, 5:00 PM PST
Where
W/S Orange forecast zone
Injuries
8 direct, 0 indirect
Reported by
FIRE DEPT/RESCUE SQUAD

A fire in Yorba Linda burned 1,078 acres. There were 8 firefighters injured while fighting the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461520.